Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Headache, nasal discharge. Viral infection? Need antibiotics?

Hello, I have previously had a bad flue like virus. I though I was better but last weekend I started getting really bad headaches . I noticed that although I don t have a running cold , I do have some nasel discharge , which is really smelly. Do I need to book an appointment with my doctor, for antibiotics or will it clear in time.
Asked On : Sun, 27 Jan 2013
Answers:  2 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
It is common to have secondary bacterial infection after a viral fever,as you have headache and nasal discharge please visit ENT surgeon.
After examination if required he/she may advise CBC,Blood sugar and x ray PNS ( Para nasal Sinus).
If bacterial infection is there then antibiotics,analgesic and anti inflammatory drugs and decongestants are prescribed.
In the mean time keep yourself hydrated and take paracetamol if body ache and fever is there.
Take hot soups and tea which will help.
Please do not ignore your health sometimes complications may occur.
Please take good care
Good Luck.
Answered: Mon, 28 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Emergency Medicine Specialist Dr. R.A. Singh's  Response
Hi Karenjanes,
Thanks for writing your query.

Viral fever can be associated with running nose and headache.

You should record your temperature and take Paracetamol 500 mg for fever/headache.
Antihistaminic medicines like Fenofexadine 120 mg once a day can be taken for running nose.

It usually takes 5-7 days for recovery from viral fever.
If the fever is persisting, you should get your blood tested for Complete Blood Count (CBC) and culture/senstivity of nasal discharge and if needed can start antibiotic according to the reports along with probiotic preparation. Medicines should be started under medical supervision.

If your symptoms persists, get yourself examined by your doctor.

I hope this is helpful to you.
Answered: Mon, 28 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor